MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510860
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Failure to Disconnect (2541); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation (bsc) that a trapezoid rx was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, a trapezoid rx basket was used to retrieve a migrated non-bsc plastic stent; however, the basket got trapped around the stent.The patient underwent open surgery on the same day to have the basket removed.The patient's condition following the surgery was stable and they were admitted beyond the standard of care.
 
Additional Manufacturer Narrative
Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a1204 captures the reportable event of basket failure to release foreign body.Imdrf device code a150301 captures the reportable event of tip failure to separate.Imdrf device code a0401 captures the reportable event of basket wire break.Imdrf impact code f19 captures the reportable event of surgical intervention.Imdrf impact code f08 captures the reportable event of hospitalization or prolonged hospitalization.
 
Additional Manufacturer Narrative
Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a1204 captures the reportable event of basket failure to release foreign body.Imdrf device code a150301 captures the reportable event of tip failure to separate.Imdrf device code a0401 captures the reportable event of basket wire break.Block h11: the content in block h6 has been updated.Imdrf impact code f19 captures the reportable event of surgical intervention.Imdrf impact code f08 captures the reportable event of hospitalization or prolonged hospitalization.
 
Event or Problem Description
It was reported to boston scientific corporation (bsc) that a trapezoid rx was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, a trapezoid rx basket was used to retrieve a migrated non-bsc plastic stent; however, the basket got trapped around the stent.The patient underwent open surgery on the same day to have the basket removed.The patient's condition following the surgery was stable and they were admitted beyond the standard of care.Note: photos provided by the customer showed an endoscopic image of the device inside the patient and the device outside the patient.The basket wires are broken, and the tip is still attached.In addition, the broken basket wires and tip are stuck with the plastic stent.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19594116
Report Number3005099803-2024-02932
Device Sequence Number18245144
Product Code LQC
UDI-Device Identifier08714729296379
UDI-Public08714729296379
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00510860
Device Catalogue Number1086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown